MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-015
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Erosion (1750)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 15mm amplatzer septal occluder was selected for implant to treat an atrial septal defect (asd).The occluder was implanted.On (b)(6) 2025 a small aorta to left atrium shunt was observed.An aortography confirmed a 0.5mm shunt caused by erosion of the aorta with the left atrial disc of the occluder.On (b)(6) 2025 the occluder was surgically explanted and the asd was surgically closed.The patient status was stable.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility (tissue erosion) and patient device interaction problem (residual shunt) was reported.Imaging was received from the field and a cine review was completed stating: "fluoroscopy imaging provided of implant and follow up.Aorta angiography shows close proximity of occluder to aorta but unable to visualize the small shunt." a returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, a cause for the reported residual shunt and tissue erosion could be related to anatomical circumstances, however this could not be confirmed.The event of a prolonged hospitalization and surgical intervention of removal of the device and closure of the asd, was likely a cascading effect of tissue erosion.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23160740
Report Number2135147-2025-05485
Device Sequence Number13298458
Product Code MLV
UDI-Device Identifier00811806010120
UDI-Public(01)00811806010120(17)270630(10)8572960
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-015
Device Catalogue Number9-ASD-015
Device Lot Number8572960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age6 YR
Patient SexFemale